MAUDE Adverse Event Report: COVIDIEN MICROVASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

COVIDIEN MICROVASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number MVP-9Q
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Chest Pain (1776); Thrombosis/Thrombus (4440)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Physician implanted a microvascular plug 9q in the patients left internal iliac vein ( (b)(6)2024).Moderate vessel tortuosity was reported.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.The device was passed through a previously deployed abre stent.The mvp plug was soaked in heparinized saline prior to use.The catheter was flushed before inserting the plug.A continuous flush was maintained during the procedure.Target vessel diameter reported as 7-9mm.The plug did fully open in the target vessel before detaching.Physician confirmed secure placement of mvp-9q under fluro.No contrast was seen which confirmed plug had opposed to vessel wall.On an unknown date post op, the patient was admitted to er at a hospital in another state after complaints of chest pain after physically bending over to pick up a child.Patient followed up with original physician who performed the procedure.A follow up computed tomography (ct) scan confirmed migration of plug from original target implantation area in left internal iliac vein to patients left pulmonary artery in lungs.Physician confirmed there is a clot around plug that migrated to pulmonary artery.No intervention has been carried out to date and there are no plans to remove it at this time.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Image evaluation: two images were provided for evaluation.Image0: this image shows a photograph taken of a screen that has a single image.There are no landmarks to identify what part of the body is shown.A medical device is noted in the picture, though no identifying factors to say what the medical device is.Image1: this image shows a photograph taken of a screen that shows a single image.There is contrast in vessels.This is not a video/run that would show where the contrast is flowing and where there is occlusion/embolized vessel.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MICROVASCULAR PLUG
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19298543
Report Number2183870-2024-00157
Device Sequence Number6892352
Product Code KRD
UDI-Device Identifier00763000702113
UDI-Public00763000702113
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150108
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberMVP-9Q
Device Lot Number232620086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer04/16/2024
07/15/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date05/13/2024
07/16/2024
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale